Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 157, NWS Topeka, KS

August 8, 2015Republic County, Washington County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 8, 2015, 1:01 AM CDT for Republic County, Washington County, Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2015, 1:01 AM CDT (06:01 UTC)
Expired
Aug 8, 2015, 1:45 AM CDT
In force
44 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Republic County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 117 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 1:15 AM CDTTSTM WND DMG1 Wnw Agenda, KSSPOTTER REPORTED THEY HAD SMALL HAIL AROUND PEA SIZE WITH 60MPH ESTIMATED WIND GUSTS. MOSTLY TREE DAMAGE WITH ONE 4 INCH BRANCH BROKEN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 6.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1954 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WUUS53 KTOP 080601
SVRTOP
KSC157-201-080645-
/O.NEW.KTOP.SV.W.0157.150808T0601Z-150808T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
101 AM CDT SAT AUG 8 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...
  EASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 145 AM CDT

* AT 100 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MAHASKA TO AGENDA...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON...HANOVER...LINN...GREENLEAF...BARNES...CUBA...
  MORROWVILLE...PALMER...HADDAM...MUNDEN...NARKA...MAHASKA...AGENDA
  AND HOLLENBERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4000 9681 3957 9682 3957 9706 3962 9737
      3965 9737 3966 9765 4000 9753
TIME...MOT...LOC 0600Z 287DEG 40KT 3994 9733 3969 9742 

HAIL...0.88IN
WIND...60MPH
 
$$
2 follow-up statements
991 
WWUS53 KTOP 080618
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
118 AM CDT SAT AUG 8 2015

KSC157-201-080645-
/O.CON.KTOP.SV.W.0157.000000T0000Z-150808T0645Z/
WASHINGTON-REPUBLIC-
118 AM CDT SAT AUG 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR WASHINGTON AND EASTERN REPUBLIC COUNTIES...

AT 117 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF HADDAM TO NEAR AGENDA...MOVING
EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...HANOVER...LINN...GREENLEAF...BARNES...CUBA...
MORROWVILLE...PALMER...HADDAM...MUNDEN...NARKA...MAHASKA...AGENDA AND
HOLLENBERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4000 9681 3957 9682 3957 9706 3962 9737
      3965 9737 3966 9765 4000 9753
TIME...MOT...LOC 0617Z 279DEG 23KT 3994 9723 3967 9741 

HAIL...<.75IN
WIND...60MPH
 
$$
257 
WWUS53 KTOP 080638
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
138 AM CDT SAT AUG 8 2015

KSC157-201-080648-
/O.EXP.KTOP.SV.W.0157.000000T0000Z-150808T0645Z/
WASHINGTON-REPUBLIC-
138 AM CDT SAT AUG 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND EASTERN
REPUBLIC COUNTIES WILL EXPIRE AT 145 AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4000 9681 3957 9682 3957 9706 3962 9737
      3965 9737 3966 9765 4000 9753
TIME...MOT...LOC 0636Z 287DEG 40KT 3994 9723 3967 9741 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:35 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 7, 11:35 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1135 PM CDT FRI AUG 7 2015

...AVIATION UPDATE...

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 336 PM CDT FRI AUG 7 2015

ONGOING BAND OF ELEVATED SHOWERS AND THUNDERSTORMS OVER NORTH
CENTRAL KANSAS CONTINUE TO BE ROOTED AROUND 10-12 THOUSAND FEET AS
CEILINGS ARE NOT EVEN BEING MEASURED AT ASOS SITES. PARCELS LIFTED
FROM THIS LEVEL ARE LIKELY REALIZING ON THE ORDER OF 400-800 J/KG OF
CAPE AND RADAR TRENDS SUPPORT THIS AS WELL. THE BAND OF ELEVATED
FORCING/CONVERGENCE/WARM ADVECTION APPEARS LIKELY TO CONTINUE FOR A
WHILE ALTHOUGH INSTABILITY OF THESE ELEVATED PARCELS MAY WANE WITH
TIME. BOTTOM LINE IS THAT THE SCATTERED SHOWERS AND A FEW STORMS
WILL CONTINUE FOR A FEW HOURS BUT LIKELY DECREASE IN COVERAGE DURING
THE EVENING.

FARTHER WEST, A DEEP TROUGH OVER NEVADA WAS SPINNING AMPLE MOISTURE
AND ENERGY NORTHEAST ACROSS THE CENTRAL ROCKIES AND INTO THE PLAINS.
WIDESPREAD PRESSURE FALLS AND A VERY MOIST BOUNDARY LAYER OVER THE
HIGH PLAINS OF COLORADO INTO NORTH TEXAS WILL LIKELY RESULT IN
WIDESPREAD THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.
THESE STORMS APPEAR LIKELY TO CONGEAL INTO ONE OR MORE CONVECTIVE
CLUSTERS AND MOVE TO THE EAST AND NORTHEAST. THE MOST LIKELY CLUSTER
SEEMS AIMED TO MOVE ACROSS NEBRASKA TONIGHT, BUT MORE RECENT MODEL
RUNS AND OBSERVATIONAL DATA SUGGEST THE POTENTIAL FOR ANOTHER WELL
ORGANIZED CLUSTER TO DEVELOP IN SOUTHWEST KANSAS AND MOVE TOWARD THE
NORTHEAST...LIKELY IMPACTING A GOOD PART OF THE LOCAL FORECAST AREA.
WHILE THUNDERSTORMS ARE LIKELY TO DEVELOP, THEIR EVOLUTION HAS LESS
CONFIDENCE AS THEY WILL INTERACT WITH THE UPPER RIDGE, DRY AIR JUST
ABOVE THE BOUNDARY LAYER, AND A STOUT INVERSION/CAP JUST OFF THE
SURFACE. SO, HAVE LOWER POPS WITH SOUTHERN EXTENT GIVEN THE GREATER
UNCERTAINTY, BUT THE POTENTIAL DOES EXIST FOR WIDESPREAD STORMS
ESPECIALLY OVER THE NORTHERN HALF OF THE FORECAST AREA TONIGHT...
MAINLY AFTER MIDNIGHT. MODERATE INSTABILITY SHOULD BE AVAILABLE FOR
ANY STORMS THAT DO DEVELOP, BUT THE EXTENT OF COLD POOL
ORGANIZATION, ESPECIALLY GIVEN THE STRONG CAP, IS IN QUESTION. WOULD
NOT BE SURPRISED TO SEE AN ORGANIZED COLD POOL SUPPORT DAMAGING WIND
GUSTS INTO PART OF THE AREA...ESPECIALLY NORTH CENTRAL KANSAS...BUT
IT SEEMS UNLIKELY AT THE SAME TIME.

THUNDERSTORMS WILL SHIFT NORTHEAST OF THE AREA ON SATURDAY MORNING
WITH A VERY MOIST BOUNDARY LAYER REMAINING IN PLACE. THE SUN WILL
COME OUT IN FULL FORCE AND EXPECT A VERY HOT DAY WITH HIGHS WELL
INTO THE 90S AND LOWER 100S IN SOME AREAS. WHILE SOME GUIDANCE (GFS
IN PARTICULAR) MIXES VERY DEEP, IT DOES NOT APPEAR REALISTIC AND
HAVE FORECAST CLOSER TO HOW PAST EVENTS HAVE BEHAVED...MAINTAINING A
SHALLOW LAYER OF VERY HIGH NEAR-SURFACE DEWPOINTS AND HIGH HEAT
INDICES THROUGH THE AFTERNOON. WILL NEED TO CLOSELY MONITOR THE
FORECAST, ESPECIALLY FOR DEWPOINTS AND THE BEHAVIOR OF ANY REMNANT
OUTFLOW, AS PARTS OF THE AREA MAY APPROACH THE 110 HEAT INDEX
CRITERIA FOR AN EXCESSIVE HEAT WARNING.

BY LATE IN THE AFTERNOON, EXPECT EXTREME CAPE TO DEVELOP ACROSS
NORTHERN AND EASTERN KANSAS WHILE A REMNANT OUTFLOW BOUNDARY
AND/OR WEAK SYNOPTIC FRONT SETS UP ACROSS PARTS OF THE LOCAL AREA
AND INTO SOUTHEAST NEBRASKA. A BAND OF SEASONALLY STRONG MID LEVEL
FLOW OVER THE TOP OF STRENGTHENING LOW LEVEL FLOW WILL SUPPORT
LARGE LOOPING HODOGRAPHS ACROSS NORTHERN KANSAS AND ANY STORMS
THAT DEVELOP APPEAR LIKELY TO DEVELOP SUPERCELL STRUCTURES. ANY
STORMS IN THE LATE AFTERNOON AND EARLY EVENING WILL POSE A THREAT
FOR RATHER LARGE HAIL, DAMAGING WINDS, AND A NON-ZERO TORNADO
POTENTIAL. THE MAIN QUESTION IS WHERE THOSE STORMS WILL DEVELOP
AND CURRENT SUGGESTIONS POINT TO AREAS NEAR AND NORTH OF THE NE/KS
BORDER.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 336 PM CDT FRI AUG 7 2015

ONGOING CONVECTION MAY LINGER THROUGH THE LATE EVENING HOURS MAINLY
FOR AREAS NORTH OF I-70. DURING THIS TIME FRAME A COLD FRONT
POSSIBLY REINFORCED BY AN OUTFLOW BOUNDARY SHOULD EXTEND FROM FAR
NORTHEAST KS TO CENTRAL KS AND GRADUALLY SLIDE SOUTHWARD OVERNIGHT.
INSTABILITY BEHIND THE FRONT APPEARS TO STILL POSE THE RISK FOR
ELEVATED STORMS, WHILE DEEP LAYER SHEAR IS FORECAST TO DECREASE
OVERALL. THE LOW TEMPERATURES SUNDAY MORNING WILL BE QUITE WARM IN
THE MID TO UPPER 70S WITH THE EXCEPTION OF FAR NORTHERN KS WHERE
PRECIP MAY COOL THINGS OFF A TOUCH. AS THAT FRONT SLIDES SOUTHWARD
THE MODELS ARE HINTING AT WEAK SHORTWAVES TRACKING OVER KS DURING
THE DAY SUNDAY. AS FOR NOW THE COVERAGE APPEARS TO BE SCATTERED DUE
TO THE WEAK LARGE SCALE FORCING. WITH POSSIBLE PRECIP AND CLOUDS
AROUND THE AREA HIGH TEMPERATURES ARE SOMEWHAT UNCERTAIN. BY SUNDAY
EVENING THE FRONT SHOULD REACH THE OK/KS STATE LINE. ALTHOUGH
ELEVATED SHOWERS AND STORMS WILL STILL BE POSSIBLE OVERNIGHT SUNDAY
ESPECIALLY SINCE THE MID/UPPER LEVEL FLOW BECOMES MORE WESTERLY
OPENING THE DOOR FOR MORE WEAK SHORTWAVES TO TRACK OVER THE REGION
WITH THE BETTER CHANCES SOUTH OF I-70. COOLER AIR WILL PUSH
SOUTHWARD ON MONDAY GIVING US HIGHS IN THE MID TO UPPER 80S. MOST OF
THE DAYTIME HOURS SHOULD BE DRY ON MONDAY ALTHOUGH A SHORTWAVE WILL
DIG ACROSS THE UPPER MIDWEST LATE MONDAY BRINGING A SECONDARY
BOUNDARY SOUTHWARD THROUGH NE. STORMS DEVELOPING ON THIS BOUNDARY
COULD GET CLOSE TO FAR NORTHERN KS.

MID WEEK TIME FRAME LOOKS TO BE QUIET WEATHER WISE AT THIS POINT.
BOTH GFS AND ECMWF ARE IN GOOD AGREEMENT EARLY IN THE PERIOD WITH
A LARGE SCALE TROUGH OVER THE WEST AND EAST COAST OF THE CONUS. IN
THE MIDDLE GROUND IS A HIGHLY AMPLIFIED RIDGE OVER THE CENTRAL
CONUS. THE DIFFERENCE COMES LATER IN THE PERIOD WHERE THE GFS DOES
SUGGEST THAT THE RIDGE AXIS WILL BECOME MORE NARROW OVER THE
CENTRAL CONUS BY LATE WEDNESDAY AS A CUT-OFF LOW MAY SET UP ALONG
THE CENTRAL CALIFORNIA COAST. THE MAIN WESTERLIES ARE FORCED
AROUND THE NORTHERN PERIPHERY OF THIS UPPER LOW WHICH COULD ALLOW
FOR A TROUGH TO DIG INTO THE NORTHERN ROCKIES WITH AN ASSOCIATED
DEEPENING LOW MOVING ALONG THE US/CANADIAN BORDER. WITHIN A
LEESIDE TROUGH SETTING UP AND THIS MID TO UPPER LEVEL TROUGH
FEATURE TO THE NORTH, A SURFACE WARM FRONT COULD EXTEND INTO THE
CENTRAL PLAINS AND CAUSE SOME SMALL CHANCES FOR PRECIP BY AROUND
FRIDAY MORNING TIME FRAME. THIS CHANCE LOOKS TO BE MINIMAL AT THIS
POINT, SO OPTED TO KEEP SLIGHT POP CHANCES IN THE FORECAST AT THIS
TIME. TEMPS ARE EXPECTED TO BE IN CHECK DURING THE UPCOMING WEEK WITH
A CANADIAN HIGH PRESSURE RIDGE INFLUENCING THE REGION, SO HIGHS
SHOULD REMAIN IN THE UPPER 80S WITH LOWS IN THE MID TO UPPER 60S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1135 PM CDT FRI AUG 7 2015

THERE IS QUITE A BIT OF UNCERTAINTY IN WHERE THE MCS WILL GO
DURING THE EARLY MORNING HOURS. THE HRRR HAS BEEN CONSISTENTLY
BRINGING THE ELEVATED STORMS THROUGH EASTERN KS, ALTHOUGH IT SEEMS
TO BE DELAYING THE PROGRESS TO MORE MID MORNING. MEANWHILE THE
OPERATIONAL MODELS CONTINUE TO FOCUS THE MOST LIKELY TRACK OF THE
STORMS ACROSS SOUTHERN NEB AND FAR NORTHERN KS. WITH PROFILER DATA
SHOWING THE DECENT LOW LEVEL JET VEERING TO THE SOUTH AND
SOUTHWEST, THINK THERE IS A CHANCE FOR ELEVATED STORMS TO MOVE
INTO THE TERMINALS SO WILL INCLUDE A VCTS WITH VFR CONDITIONS AND
MONITOR TRENDS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR KSZ010>012-
021>024-026-034>040-054>056-058-059.

&&

SHORT TERM...BARJENBRUCH
LONG TERM...DRAKE/SANDERS
AVIATION...WOLTERS
Hazardous weather outlook, Aug 7, 3:51 PM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CDT FRI AUG 7 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-082100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
351 PM CDT FRI AUG 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A NARROW BAND OF SCATTERED THUNDERSTORMS WILL MOVE ACROSS PARTS
OF NORTH CENTRAL KANSAS...AND POTENTIALLY INTO EASTERN KANSAS
THIS EVENING. CLOUD TO GROUND LIGHTNING IS THE PRIMARY HAZARD
WITH THESE STORMS.

A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO MOVE FROM WESTERN
KANSAS ACROSS PARTS OF NORTHERN KANSAS AND NEBRASKA OVERNIGHT.
THE BEST CHANCES FOR THUNDERSTORMS IN THE LOCAL OUTLOOK AREA ARE
NORTH OF INTERSTATE 70 AND NEAR THE NEBRASKA BORDER. THERE IS SOME
POTENTIAL FOR DAMAGING WINDS...MARGINALLY SEVERE HAIL...AND
LOCALIZED AREAS OF HEAVY RAIN...MAINLY IN NORTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE NEBRASKA
KANSAS BORDER LATE SATURDAY AFTERNOON AND EVENING. IF STORMS
DEVELOP IN THE AREA...THEY MAY BECOME SEVERE WITH VERY LARGE
HAIL AND LOCALLY DAMAGING WINDS POSSIBLE. THERE IS ALSO A SMALL
CHANCE FOR A TORNADO IN FAR NORTHEAST KANSAS.

AFTERNOON HEAT INDICES ALONG AND SOUTH OF INTERSTATE 70 ARE
FORECAST TO REACH 103 TO 110 ON SATURDAY...AND 95 TO 105 ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Special weather statement, Aug 8, 12:24 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1224 AM CDT SAT AUG 8 2015

KSZ008-080600-
REPUBLIC-
1224 AM CDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC COUNTY UNTIL 100 AM
CDT...

AT 1223 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BYRON TO NEAR LOVEWELL
STATE PARK...AND MOVING EAST AT 60 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...SCANDIA...COURTLAND...CUBA...REPUBLIC...MUNDEN AND
NARKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4000 9737 3975 9737 3978 9793 4000 9793
TIME...MOT...LOC 0523Z 272DEG 52KT 4005 9784 3989 9795

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:24 AM CDTSpecial Weather StatementTOPRepublic36 min
Aug 8, 12:37 AM CDTSevere Thunderstorm WarningTOPRepublic38 min
Aug 8, 1:59 AM CDTSpecial Weather StatementTOPCloud31 min
Aug 8, 2:31 AM CDTAreal Flood AdvisoryTOPCloud, Republic3 hr
Aug 8, 3:32 AM CDTSpecial Weather StatementTOPWabaunsee28 min
Aug 8, 3:44 AM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley, Wabaunsee46 min
Aug 8, 4:14 AM CDTSevere Thunderstorm WarningTOPLyon, Osage, Shawnee, Wabaunsee46 min
Aug 8, 4:53 AM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Jefferson, Osage, Shawnee52 min
Aug 8, 5:23 AM CDTSpecial Weather StatementTOPFranklin, Osage37 min
Aug 8, 6:24 AM CDTSpecial Weather StatementTOPAnderson, Franklin51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.